MAUDE Adverse Event Report: ARTHREX, INC. OSTETOME, ANGLED UP, 12MM; ARTHROSCOPIC ACCESSORIES

ARTHREX, INC. OSTETOME, ANGLED UP, 12MM; ARTHROSCOPIC ACCESSORIES
Model Number OSTETOME, ANGLED UP, 12MM
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2023
Type of Reportable Event Malfunction
Event or Problem Description
On 9/5/2023, it was reported by a sales representative via sems-06022369 that an ar-8970-13 osteotome, angled up 12 mm was damaged.The item came from a set and was discovered during a case.There were no adverse effects to the patient.This occurred during use in an unspecified procedure with no patient harm.Additional information has been requested.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Complaint confirmed.One unpackaged ar-8970-13, batch 041439 was received for investigation.The visual evaluation revealed that the received device's blade tip had nicks and was damaged.The most likely cause(s) of this type of event include applying excessive forces through leveraging/prying the device.

Brand Name
OSTETOME, ANGLED UP, 12MM
Common Device Name
ARTHROSCOPIC ACCESSORIES
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17863859
Report Number1220246-2023-08059
Device Sequence Number5704770
Product Code NBH
UDI-Device Identifier00888867133846
UDI-Public00888867133846
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 12/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOSTETOME, ANGLED UP, 12MM
Device Catalogue NumberAR-8970-13
Device Lot Number041439
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2023
Supplement Date Received by Manufacturer09/05/2023
Initial Report FDA Received Date10/03/2023
Supplement Report FDA Received Date12/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown